Alert archive / Kansas / Frost Advisories in 2009

Frost Advisory 2, NWS Dodge City, KS

October 8, 200914 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Oct 8, 2009, 3:07 PM CDT for 14 counties in Kansas. It took effect at Oct 9, 2009, 5:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2009, 3:07 PM CDT (20:07 UTC)
In effect from
Oct 9, 2009, 5:00 AM CDT
Expired
Oct 9, 2009, 9:00 AM CDT
In force
4 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
112 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 082007
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CDT THU OCT 8 2009

...COLD OVERNIGHT TEMPERATURES ARE HEADED FOR PARTS OF
SOUTHWESTERN KANSAS BOTH TONIGHT AND FRIDAY NIGHT...

.COLD AIR WILL FILTER IN FROM THE NORTHWEST TONIGHT. BY FRIDAY
MORNING, FREEZING TEMPERATURES AND WIDESPREAD FROST WILL COVER
THAT PART OF KANSAS WEST OF A HAYS TO LIBERAL LINE.

AS A COLD FRONT MOVES SOUTHEAST AWAY FROM THE AREA FRIDAY, A COLD
DOME OF HIGH PRESSURE WILL SETTLE SOUTHEAST INTO WESTERN KANSAS.
AS SKIES CLEAR OFF FROM THE WEST ON FRIDAY, LIGHT WINDS WILL
RESULT IN FALLING TEMPERATURES. THE AREAS OF WAKEENEY, DIGHTON,
SCOTT CITY, LAKIN AND SYRACUSE WILL SEE TEMPERATURES DIP TO AROUND
27 DEGREES FOR A FEW HOURS FRIDAY MORNING, POTENTIALLY DAMAGING
CROPS AND VEGETATION.

KSZ030-043-044-061-062-091030-
/O.NEW.KDDC.FZ.W.0002.091010T1000Z-091010T1400Z/
/O.NEW.KDDC.FR.Y.0002.091009T1000Z-091009T1400Z/
TREGO-SCOTT-LANE-HAMILTON-KEARNY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...SYRACUSE...LAKIN...DEERFIELD
307 PM CDT THU OCT 8 2009 /207 PM MDT THU OCT 8 2009/

...FROST ADVISORY IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT
/8 AM MDT/ FRIDAY...
...FREEZE WARNING IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT
/8 AM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT
/8 AM MDT/ SATURDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS
FROST ADVISORY IS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT
/8 AM MDT/ FRIDAY. 

TEMPERATURES WILL BEGIN FALLING AFTER MIDNIGHT AND DIP TO JUST
BELOW FREEZING BY MORNING. WIDESPREAD FROST IS EXPECTED TOWARD
SUNRISE FRIDAY MORNING.

A HARD FREEZE WILL OCCUR FRIDAY NIGHT AS TEMPERATURES DIP TO 27
DEGREES BY 6 AM CDT AND PERSIST THAT COLD THROUGH AT LEAST 10 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE CARE NOW TO PROTECT ANY SENSITIVE
VEGETATION...AND PREPARE YOUR OUTDOOR PETS FOR THE COLD.

&&

$$

KSZ031-045-063-074>076-084>086-091030-
/O.NEW.KDDC.FR.Y.0002.091009T1000Z-091009T1400Z/
ELLIS-NESS-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET
307 PM CDT THU OCT 8 2009

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY. 

TEMPERATURES WILL BEGIN FALLING AFTER MIDNIGHT AND DIP TO JUST
BELOW FREEZING BY MORNING. WIDESPREAD FROST IS EXPECTED TOWARD
SUNRISE FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

12
2 follow-up statements
000 
WWUS73 KDDC 090910
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
410 AM CDT FRI OCT 9 2009

...COLD OVERNIGHT TEMPERATURES ARE HEADED FOR PARTS OF
SOUTHWESTERN KANSAS THIS MORNING AND FRIDAY NIGHT...

.COLD AIR CONTINUES TO FILTER SOUTH INTO WESTERN KANSAS THIS
MORNING. FREEZING TEMPERATURES AND POTENTIAL FROST WILL COVER 
AREAS OF KANSAS GENERALLY WEST OF A HAYS TO LIBERAL LINE.

SURFACE HIGH PRESSURE WILL THEN SINK SOUTH INTO MUCH OF KANSAS
TODAY RESULTING IN SKIES CLEARING FROM WEST TO EAST THROUGH THIS
AFTERNOON AND REMAINING MOSTLY CLEAR INTO THIS EVENING. LIGHT
WINDS WILL RESULT IN TEMPERATURES FALLING DOWN TO BELOW FREEZING
LATE TONIGHT, ESPECIALLY AS A STRONG COLD FRONT BEGINS TO PUSH
INTO WESTERN KANSAS BY DAYBREAK SATURDAY MORNING BRINGING WITH 
IT MUCH COLDER AIR INTO THE AREA. THE AREAS OF WAKEENEY...DIGHTON...
SCOTT CITY...LAKIN AND SYRACUSE WILL SEE TEMPERATURES DIP TO
AROUND 28 DEGREES FOR A FEW HOURS SATURDAY MORNING...POTENTIALLY
DAMAGING CROPS AND VEGETATION.

KSZ030-043-044-061-062-091800-
/O.CON.KDDC.FZ.W.0002.091010T1000Z-091010T1400Z/
/O.CON.KDDC.FR.Y.0002.091009T1000Z-091009T1400Z/
TREGO-SCOTT-LANE-HAMILTON-KEARNY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...SYRACUSE...LAKIN...DEERFIELD
410 AM CDT FRI OCT 9 2009 /310 AM MDT FRI OCT 9 2009/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY. A FROST ADVISORY REMAINS IN EFFECT
UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. 

TEMPERATURES ARE SLOWLY FALLING THIS MORNING AND ARE NEARING 
FREEZING LEVELS ACROSS THE AREA. WIDESPREAD FROST IS EXPECTED
TOWARD SUNRISE THIS MORNING.

A HARD FREEZE WILL OCCUR LATE FRIDAY NIGHT AS TEMPERATURES DIP TO
28 DEGREES BY SUNRISE AND PERSIST THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE CARE NOW TO PROTECT ANY SENSITIVE
VEGETATION...AND PREPARE YOUR OUTDOOR PETS FOR THE COLD.

&&

$$

KSZ031-045-063-074>076-084>086-091400-
/O.CON.KDDC.FR.Y.0002.091009T1000Z-091009T1400Z/
ELLIS-NESS-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET
410 AM CDT FRI OCT 9 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

TEMPERATURES ARE SLOWLY FALLING THIS MORNING AND ARE NEARING
FREEZING LEVELS ACROSS THE AREA. WIDESPREAD FROST IS EXPECTED
TOWARD SUNRISE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

32
000 
WWUS73 KDDC 091414
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
914 AM CDT FRI OCT 9 2009

...MORE COLD OVERNIGHT TEMPERATURES ARE HEADED FOR PARTS OF
SOUTHWESTERN KANSAS FRIDAY NIGHT...

.SURFACE HIGH PRESSURE WILL SINK SOUTH INTO MUCH OF KANSAS TODAY
RESULTING IN CLEARING SKIES. LIGHT WINDS WILL RESULT IN
TEMPERATURES FALLING DOWN TO BELOW FREEZING LATE TONIGHT...
ESPECIALLY AS A STRONG COLD FRONT BEGINS TO PUSH INTO WESTERN
KANSAS BY DAYBREAK SATURDAY MORNING BRINGING WITH IT MUCH COLDER
AIR INTO THE AREA. THE AREAS OF WAKEENEY...DIGHTON... SCOTT
CITY...LAKIN AND SYRACUSE WILL SEE TEMPERATURES DIP TO AROUND 28
DEGREES FOR A FEW HOURS SATURDAY MORNING...POTENTIALLY DAMAGING
CROPS AND VEGETATION.

KSZ030-043-044-061-062-092215-
/O.EXP.KDDC.FR.Y.0002.000000T0000Z-091009T1400Z/
/O.CON.KDDC.FZ.W.0002.091010T1000Z-091010T1400Z/
TREGO-SCOTT-LANE-HAMILTON-KEARNY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...SYRACUSE...LAKIN...DEERFIELD
914 AM CDT FRI OCT 9 2009 /814 AM MDT FRI OCT 9 2009/

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO
9 AM CDT /8 AM MDT/ SATURDAY...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/
SATURDAY. 

TEMPERATURES THIS MORNING IN THE MIDDLE 30S WILL CONTINUE TO RISE
AS CLOUDS BEGIN TO CLEAR. MORE COLDER AIR IS ON ITS WAY TONIGHT. A
HARD FREEZE WILL OCCUR LATE FRIDAY NIGHT AS TEMPERATURES DIP TO 28
DEGREES BY SUNRISE AND PERSIST THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. TAKE CARE NOW TO PROTECT ANY SENSITIVE
VEGETATION...AND PREPARE YOUR OUTDOOR PETS FOR THE COLD.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ031-045-063-074>076-084>086-091515-
/O.EXP.KDDC.FR.Y.0002.000000T0000Z-091009T1400Z/
ELLIS-NESS-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...HAYS...ELLIS...NESS CITY...
GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...SUBLETTE...
SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET
914 AM CDT FRI OCT 9 2009

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES THIS MORNING IN THE MIDDLE 30S WILL CONTINUE TO RISE
AS CLOUDS BEGIN TO CLEAR.

$$

26

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 8, 3:04 PM CDT, 3 minutes earlier.

Area forecast discussion, Oct 8, 3:04 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
304 PM CDT THU OCT 8 2009

.DISCUSSION...

DAYS 1-2...

FOR DAYS ONE AND TWO, OUT THROUGH 60 HOURS, THE FORECAST DECISIONS
CENTER AROUND TIMING OF PRECIPITATION ENDING, AND PRECIP TYPE.

AT 18Z, A SURFACE FRONT WAS MOVING SOUTH THROUGH SW KANSAS, AND WAS
APPROXIMATELY FROM MCI TO NEAR P28 TO SOUTH OF GAG IN OKLA.  THE
LOW CLOUDS HAVE SANK SOUTH FASTER IN FAR WESTERN KANSAS THAN IN
CENTRAL, BUT ONGOING PRECIP HAS LINGERED ALONG AND JUST BEHIND THE
FRONT.  COLD AIR WAS STEADILY PLUNGING SOUTH, AND WILL LIKELY KEEP
LOW CLOUDS AND FOG ACROSS MOST OF THE AREA THROUGH AT LEAST
MIDNIGHT.  IN THE UPPER ATMOSPHERE, WE ARE STILL IN THE RIGHT REAR
QUADRANT OF A 110 TO 130 KT JET FLOWING NORTHEAST FROM NEW
MEXICO.  SO FOR TONIGHT, HAVE INCREASED POPS INTO THE LIKELY
CATEGORY, FOR SHOWERS/ISOLD THUNDERSTORMS IN THE SOUTHEAST 6
COUNTIES OR SO, AND FOR LIGHT RAIN IN MY NORTHERN COUNTIES.  QPF
WILL BE LIGHTER IN THE NORTH AND COULD NOT MEASURE AT ALL, BUT COULD
EQUAL A QUARTER OF AN INCH OR MORE IN MY SOUTHEAST ZONES.  ALSO, HAVE
KEPT THE PRECIP TYPE AS LIGHT RAIN IN MY NORTH, THINKING THE
DEW POINTS WILL KEEP IT LIQUID. AFTER THE PRECIP MOVES EAST LATE
TONIGHT, WE WILL SEE THE TEMPS COOL DOWN TO NEAR FREEZING IN ALL BUT
MY SOUTHEAST ZONES.  THEREFORE, DECIDED TO GO WITH A FROST ADVISORY
IN MY NORTHWEST TONIGHT, AND A FREEZE WARNING FOR FRIDAY NIGHT IN MY
EXTREME NORTHWEST.

FRIDAY STILL APPEARS TO BE DRY, WITH SLOWLY RISING TEMPS.  MID
50S SHOULD BE THE HIGHS IN MOST LOCALES, BUT IF CLOUDS DO NOT CLEAR
AS PREDICTED, MAX TEMPS WILL BE IN TROUBLE.  ANOTHER COLD FRONT IS
ON TAP SATURDAY, ADVANCING THROUGH OUR CWA QUICKLY.  WILL INTRODUCE
LIGHT RAIN IN OUR NORTHWEST WITH VERY SLIGHT POPS FRIDAY NIGHT,
THEN INCREASE INTO THE 30 PERCENT RANGE POPS ON SATURDAY FOR A MIXED
BAG OF R-/S-/-FZ IN THE NORTH, L-/ZL- IN MY CENTRAL ZONES, AND JUST
L- IN SOUTHEASTERN 1/3RD OR SO.  JUST WHERE THE CHANGE OVER TO
FREEZING WILL OCCUR IS THE BIG QUESTION.  MORNING TEMPERATURES
FRIDAY WILL LIKELY BE IN THE 27-28F RANGE ALONG MY NORTHWESTERN CWA
BOUNDARY, AND THUS THE FREEZE WARNING SEEMS WARRANTED.  DO NOT EXPECT
TEMPS TO RISE MUCH AT ALL, WITH THICK CLOUDS, EASTERLY UPSLOPE FLOW,
AND LIGHT PRECIP SATURDAY. THERE MAY ONLY BE A 3 TO 8 DEGREE RISE OF
TEMPERATURES ON SATURDAY. IT WILL NOT BE A GOOD DAY TO BE OUTSIDE.

DAYS 3-7...

MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT ON COLD HIGH
PRESSURE ALREADY IN PLACE OVER WESTERN KANSAS AT THE START OF THE
PERIOD.  ANOTHER SHORTWAVE TROUGH WILL BE REINFORCING THE BROAD
TROUGH OVER THE NORTH CENTRAL CONUS ON SUNDAY, AND WITH THE SFC LOW
TO OUR SOUTHWEST AND HIGH TO THE NORTHEAST, THERE SHOULD BE GOOD
SETUP FOR UPSLOPE FLOW OVER THE PLAINS.  ECMWF STILL TRIES TO BRING
WARMER AIR INTO OUR SOUTHWESTERN CWA, WHILE THE GFS STAYS COOL.
UNCERTAINTY IS HIGH WITH HOW FAST ARCTIC AIR ERODES EVEN IN THE
SHORT TERM, LET ALONE IN DAY 3.  WILL CONTINUE TO KEEP THE 10 DEGREE
TEMP SPREAD WE HAVE GOING, ALTHOUGH IT COULD VERY WELL BE HIGHER.
MADE SOME MINOR TWEAKS TO THE POPS, BUT WILL CONTINUE THE
DRIZZLE/FREEZING DRIZZLE TREND WE HAVE GOING.  THE SHORTWAVE MOVES
OFF TO THE EAST BY MONDAY AND COLD HIGH PRESSURE CONTINUES.  THINK
THAT WE SHOULD SEE SOME CLOUDS/DZ/FZDL CONTINUING INTO MONDAY
MORNING BEFORE SUBSIDENCE SETS IN AND CLOUDS START TO DECREASE.
EVEN THE COOLER GFS STARTS BRINGING TEMPS IN THE 60S TO OUR
SOUTHWEST DURING MONDAY AFTERNOON.  THINK THIS IS A BIT EXCESSIVE IN
BRINGING THE WARMER AIR BACK, BUT DID BUMP UP READINGS A BIT INTO
THE 50S AROUND EHA.

TOWARDS THE MIDDLE OF THE WEEK, MORE ZONAL FLOW ALOFT SETS IN AND A
LEE TROUGH REDEVELOPS.  THE DETERMINISTIC MODELS AND ENSEMBLES ARE
IN PRETTY GOOD AGREEMENT ON A WARMING TREND, BUT DIFFER ON EXACT
TIMING OF MINOR SHORTWAVES RIPPLING THROUGH THE ZONAL FLOW.  THE GFS
AND ECMWF BREAK OUT QPF FOR TUESDAY AND WEDNESDAY WITH THE LEE
TROUGH AND THE MINOR WAVES RIPPLING THROUGH.  AM NOT CERTAIN ABOUT
MOISTURE RETURN AND THE CANADIAN AND NCEP ENSEMBLES ARE DRIER.
OTHER THAN SOME VERY LOW POPS IN OUR EAST, WILL JUST KEEP AN EYE ON
IT FOR NOW.  MODELS DIVERGE BY QUITE A BIT AT THE END OF THE PERIOD,
WITH THE ECMWF IN SOUTHWESTERLY FLOW ALOFT AS THE NEXT TROUGH DIGS
INTO THE PAC NW.  MEANWHILE, THE GFS STARTS TO DIG A BROAD TROUGH
INTO THE NORTH CENTRAL CONUS AGAIN, WITH MUCH LOWER HEIGHTS.  BOTH
MODELS AND THE ENSEMBLES ARE IN PRETTY GOOD AGREEMENT ON A FAIRLY
WARMER THURSDAY, WITH THE NEXT SHOT OF COLD AIR JUST IN TIME FOR
NEXT WEEKEND.

&&

.AVIATION...

WITH PLENTY OF MOISTURE IN PLACE BEHIND THE COLD FRONT, CONDITIONS
WILL REMAIN IFR AND EVEN LIFR THROUGH THE NEXT SEVERAL HOURS.  THERE
MAY BE SOME RECOVERY TOWARDS MVFR AND EVEN VFR DURING THE LATE
AFTERNOON AND EARLY EVENING.  HOWEVER, FALLING TEMPS AND RISING RH
LATER THIS EVENING WILL BRING CONDITIONS DOWN TO IFR AGAIN,
REMAINING THAT WAY TOWARDS MORNING AS WINDS BECOME LIGHT AND
VARIABLE UNDER THE SFC HIGH.  THERE COULD BE SOME CEILING AND VIS
RECOVERY CLOSE TO 18Z FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  33  56  35  38 /  60   0  10  30
GCK  32  56  31  34 /  60   0  10  30
EHA  33  57  32  36 /  50   0  10  30
LBL  32  56  34  38 /  50   0  10  30
HYS  32  54  31  35 /  70   0  20  30
P28  38  56  37  45 /  60   0  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/
FRIDAY FOR KSZ030-031-043>045-061>063-074>076-084>086.

FREEZE WARNING FROM 5 AM CDT /4 AM MDT/ TO 9 AM CDT /8 AM MDT/
SATURDAY FOR KSZ030-043-044-061-062.

&&

FN12/26/26
Hazardous weather outlook, Oct 8, 4:54 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
454 AM CDT THU OCT 8 2009

KSZ030-031-043>046-061>066-074>081-084>090-091000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
454 AM CDT THU OCT 8 2009 /354 AM MDT THU OCT 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTH ACROSS WESTERN KANSAS BY EARLY THIS
AFTERNOON. SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ALONG AND AHEAD OF THE COLD FRONT AS IT MOVES THROUGH THE FORECAST
AREA. ANY THUNDERSTORMS THAT DEVELOP WILL MAINLY BE SOUTHEAST OF A
LINE FROM LARNED TO DODGE CITY TO LIBERAL. ALTHOUGH STORMS ARE NOT
EXPECTED TO BECOME SEVERE, THE POSSIBILITY DOES EXIST FOR SMALL
HAIL AND GUSTY WINDS. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE
AS WELL...ESPECIALLY SOUTHEAST OF A SAINT JOHN TO ASHLAND LINE. BE
AWARE OF RISING WATER IN LOW LYING AREAS AND ACROSS ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SURGE OF COLD AIR IS EXPECTED TO ARRIVE IN WESTERN KANSAS OVER
THE WEEKEND WITH THE POTENTIAL FOR TEMPERATURES TO FALL BACK INTO
THE UPPER 20S SATURDAY AND SUNDAY NIGHT. A HARD FREEZE IS POSSIBLE
FOR PORTIONS OF SOUTHWEST KANSAS BOTH NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:07 PM CDTFreeze WarningDDCEllis, Finney, Grant, Hamilton, Kearny, Lane and 6 more46 hr

Nearby

Frost Advisories in Kansas, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.